Alert archive / North Dakota / Red Flag Warnings in 2006
Red Flag Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Jun 18, 2006, 4:39 AM CDT for 4 counties in North Dakota. It took effect at Jun 18, 2006, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2006, 4:39 AM CDT (09:39 UTC)
- In effect from
- Jun 18, 2006, 12:00 PM CDT
- Expired
- Jun 18, 2006, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Emmons County, ND, Grant County, ND, McIntosh County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 63 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3511 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 180939 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 439 AM CDT SUN JUN 18 2006 ...RED FLAG WARNING IN EFFECT FOR EXTREME SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON... .A STRONG PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE OVER MANITOBA...COMBINED WITH STRONG WINDS ALOFT THAT ARE EXPECTED TO LINK WITH THE LOW LEVEL WINDS...WILL BRING NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH TODAY. AFTERNOON MINIMUM RELATIVE HUMIDITIES AROUND 25 PERCENT AND DRY RANGELAND CONDITIONS IN THE FAR SOUTH CENTRAL WILL CREATE HAZARDOUS CONDITIONS FOR FIRE CONTAINMENT EFFORTS. NDZ042-045-046-050-181745- /O.NEW.KBIS.FW.W.0004.060618T1700Z-060619T0000Z/ GRANT-SIOUX-EMMONS-MCINTOSH- 439 AM CDT SUN JUN 18 2006 /339 AM MDT SUN JUN 18 2006/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING. FORECAST HIGH TEMPERATURES OF AROUND 80 DEGREES WITH DEWPOINT TEMPERATURES OF 40 TO 45 WILL RESULT IN MINIMUM RELATIVE HUMIDITIES AROUND 25 PERCENT THIS AFTERNOON. NORTHWEST WINDS ARE EXPECTED TO REACH 20 TO 30 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON. EXTREMELY DRY PASTURE CONDITIONS IN COMBINATION WITH GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE HAZARDOUS FIRE CONDITIONS. THE WINDS ARE EXPECTED TO DECREASE EARLY IN THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FIRE CREWS SHOULD BE ALERTED TO THESE EXPECTED CONDITIONS. $$ JV
2 follow-up statements
000 WWUS83 KBIS 182057 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 357 PM CDT SUN JUN 18 2006 ...RED FLAG WARNING IN EFFECT FOR EXTREME SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON... .A STRONG PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE OVER ONTARIO...COMBINED WITH STRONG WINDS ALOFT ARE PRODUCING STRONG NORTHWEST WINDS OF 25 TO 30 MPH...WITH GUSTS TO AROUND 40 MPH. OVER FAR SOUTH CENTRAL NORTH DAKOTA. WITH TEMPERATURES IN THE LOWER 80S...HUMIDITIES WILL REMAIN AROUND 20 PERCENT THROUGH EARLY EVENING. HAZARDOUS CONDITIONS FOR FIRE CONTAINMENT EFFORTS WILL CONTINUE THROUGH 7 PM THIS EVENING. NDZ042-045-046-050-190000- /O.CON.KBIS.FW.W.0004.000000T0000Z-060619T0000Z/ GRANT-SIOUX-EMMONS-MCINTOSH- 357 PM CDT SUN JUN 18 2006 /257 PM MDT SUN JUN 18 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR STRONG NORTHWEST WINDS AND LOW HUMIDITIES... HUMIDITIES AROUND 20 PERCENT WILL CONTINUE FOR THE NEXT HOUR OR TWO BEFORE RISING SLOWLY TO AROUND 30 PERCENT THROUGH 7 PM. STRONG WEST TO NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 35 MPH...WILL ALSO CONTINUE THROUGH EARLY EVENING. THE COMBINATION OF LOW HUMIDITIES AND STRONG WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS THROUGH 7 PM THIS EVENING. CONDITIONS WILL IMPROVE AFTER 7 PM AS WINDS DIMINISH AND TEMPERATURES COOL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FIRE CREWS SHOULD BE ALERTED TO THESE EXPECTED CONDITIONS. $$ TWH
000 WWUS83 KBIS 190013 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 713 PM CDT SUN JUN 18 2006 ...RED FLAG WARNING HAS EXPIRED FOR FAR SOUTH CENTRAL NORTH DAKOTA... .THE WINDS WILL DIMINISH AND RELATIVE HUMIDITIES WILL RISE THIS EVENING. THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. NDZ042-045-046-050-190115- /O.EXP.KBIS.FW.W.0004.000000T0000Z-060619T0000Z/ GRANT-SIOUX-EMMONS-MCINTOSH- 713 PM CDT SUN JUN 18 2006 /613 PM MDT SUN JUN 18 2006/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ ABELING
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Jun 18, 3:40 AM CDT, 59 minutes earlier.
Area forecast discussion, Jun 18, 3:40 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 340 AM CDT SUN JUN 18 2006 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... MODELS IN PRETTY GOOD AGREEMENT TODAY WITH MAIN FEATURES. WILL USE A NAM/GFS BLEND FOR DETAILS. CURRENTLY...SURFACE AND UPPER LOWS NEAR LAKE WINNEPEG WITH COLD FRONT EXTENDING WEST ACROSS SOUTHERN SASKATCHEWAN. THIS FRONT IS PROGGED TO MOVE SOUTH ACROSS NORTH DAKOTA AS THE SURFACE AND UPPER LOW MOVES EAST INTO ONTARIO TODAY. SHORTWAVE ENERGY AND CLOUDS EXPECTED TO MOVE SOUTH AND BRING SHOWERS TO THE NORTHEASTERN TWO THIRDS OF THE STATE. SOME POSITIVE CAPE TODAY WITH LIFTED INDICES BELOW ZERO...SO WILL KEEP MENTION OF THUNDERSTORMS. WINDS ALSO A CONCERN TODAY WITH TIGHTENING SURFACE PRESSURE GRADIENT IN THE VICINITY OF THE LOW AND COLD FRONT. UPPER JET CORE OF 80 KNOTS IS FORECAST OVER SOUTHERN MONTANA AND INTO NORTHERN/CENTRAL SOUTH DAKOTA. SURFACE WINDS SHOULD AGAIN LINK TO WINDS ALOFT AS THEY DID YESTERDAY AND EXPECTING ANOTHER WINDY DAY. WINDS MAY BE A BIT HIGHER TODAY DUE TO VICINITY OF JET CORE. NOT ENOUGH FOR WIND ADVISORY CRITERIA. TONIGHT AND MONDAY AN UPPER LEVEL SHORTWAVE RIDGE MOVES ACROSS THE REGION BRINGING DRY SURFACE HIGH PRESSURE. NEXT SHORTWAVE TROUGH APPROACHES THE STATE LATE MONDAY AFTERNOON AND WILL BRING A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT. .LONG TERM...WEDNESDAY THROUGH SUNDAY NIGHT... MAIN PLAYER IN EXTENDED FORECAST WILL BE CONTINUATION OF FLAT MEAN RIDGE OVER NORTHERN ROCKIES TO SOUTHWEST CONUS. OCCASIONAL PIECES OF ENERGY RIDE OVER TOP OF RIDGE OR SWING FAR ENOUGH SOUTH FROM LOW IN CANADA BUT NOTHING SIGNIFICANT ATTM. KEPT ONGOING DRY FORECAST IN EXTENDED AND ADDED DRY DAY EIGHT. TEMPERATURES NEAR NORMAL. && .FIRE WEATHER...TODAY... PERCENT GREEN VALUES IN FAR SOUTH CENTRAL NORTH DAKOTA ARE RUNNING AROUND 20 PERCENT. EXPECTING MINIMUM RELATIVE HUMIDITIES OF AROUND 25 PERCENT ALONG THE EXTREME SOUTHWESTERN AND SOUTH CENTRAL BORDER COUNTIES. GUSTY WEST/NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS TO NEAR 40 MPH AT TIMES WILL BRING THE FIRE DANGER INDEX TO VERY HIGH OR EXTREME CATEGORY. WILL ISSUE RED FLAG WARNING FOR THIS AFTERNOON EXTREME SOUTH CENTRAL. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING 17Z-00Z FOR EXTREME SOUTH CENTRAL (GRANT/SIOUX/ EMMONS/MCINTOSH COUNTIES) && JV/HW
Hazardous weather outlook, Jun 17, 5:13 AM CDT, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 513 AM CDT SAT JUN 17 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-181015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 513 AM CDT SAT JUN 17 2006 /413 AM MDT SAT JUN 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
Nearby
Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.